MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon rupture occurred.The stenosed target lesion was located in the thoracic aorta.A 5.0mmx100mmx135cm sterling balloon catheter was advanced for dilatation.During the procedure, the balloon was ruptured.The procedure was completed with another of the same device.There were no patient complication reported.
 
Event or Problem Description
It was reported that the balloon rupture occurred.The stenosed target lesion was located in the thoracic aorta.A 5.0mmx100mmx135cm sterling balloon catheter was advanced for dilatation.During the procedure, the balloon was ruptured.The procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older.The device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 28mm from the tip and is approximately 32mm long.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that the balloon rupture occurred.The stenosed target lesion was located in the thoracic aorta.A 5.0 mm x 100 mm x 135 cm sterling balloon catheter was advanced for dilatation.During the procedure, the balloon was ruptured.The procedure was completed with another of the same device.There were no patient complications reported.It was further reported that target lesion was 75% stenosed, moderately tortuous and non-calcified.
 
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older.B5: describe event or problem: added information, based on additional information: the device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 28 mm from the tip and is approximately 32 mm long.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20650290
Report Number2124215-2024-70634
Device Sequence Number19611492
Product Code DQY
UDI-Device Identifier08714729122814
UDI-Public08714729122814
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0032092999
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer11/26/2024
12/23/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date12/10/2024
01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale